×

zbMATH — the first resource for mathematics

An analogue of the field-of-norms functor and of the Grothendieck conjecture. (English) Zbl 1135.11064
The field-of-norms functor introduced by J.-M. Fontaine and J.-P. Wintenberger [C. R. Acad. Sci., Paris, Sér. A 288, 367–370 (1979; Zbl 0475.12020); ibid. 288, 441–444 (1979; Zbl 0403.12018)] allows us to identify the Galois groups of some infinite extensions of the field of \(p\)-adic numbers \({\mathbb Q}_ p\) with those of complete discrete valuation fields of characteristic \(p\). This functor is applied by the author [Int. J. Math. 11, No. 2, 133–175 (2000; Zbl 1073.12501)] to prove an analogue of the Grothendieck conjecture for the \(1\)-dimensional local fields.
The main goal of the paper under review is to suggest the construction of a suitable analogue of the field-of-norms functor for higher-dimensional local fields. In fact, a local analogue of the Grothendieck conjecture may allow us to recover the structure of a local field from the structure of its absolute Galois group provided with the filtration by ramification groups, if there were a suitable such functor for higher-dimensional local fields.
Here the category of infinite arithmetically profinite extensions of \({\mathbb Q}_ p\) of Fontaine and Wintenberger is replaced by the category \({\mathcal B}^ a(N)\) of infinite increasing field towers \(K_ 0\subset K_ 1\subset \ldots \subset K_ n\subset \ldots\) with the restriction on the upper ramification numbers of the extensions \(K_ {n+1}/ K_ n\) for \(n\) large enough. One cannot use the sequence of norm compatible elements in such towers, but it is possible to work with elements \(a_ n\in {\mathcal O}_ {K_ n}\) such that \(a_ n \equiv a_ {n+1}^ p \bmod p^ c\) for some \(0<c\leq 1\) independent of \(n\).
The difficulty in the realization of this idea comes from the fact that the construction of ramification theory for an \(N\)-dimensional local field \(L\) depends on the choice of the subfields \(L(i)\) of \(i\)-dimensional constants, where \(1\leq i\leq N\). Thus, the precise analogue of the Fontaine-Wintenberger functor is obtained only for a subcategory of special towers \({\mathcal B}^ {fa}(N)\) in \({\mathcal B}^ a (N)\). However, the construction of the functor can be extended to \({\mathcal B}^ a(N)\). In this way, it is introduced the set of elements of the corresponding field-of-norms. This construction can be applied to deduce the mixed characteristic case of the Grothendieck conjecture from its characteristic \(p>2\) case.
The organization of the paper is as follows. Section 1 gives the preliminaries, definitions and some properties of \(N\)-local fields. In particular the author pays special attention to the concept of \(P\)-topology, a topology on \(L\). In Section 2, an analogue of H. P. Epp’s eliminating wild ramification [Invent. Math. 19, 235–249 (1973; Zbl 0254.13008)] is presented.
The next section presents an introduction to the ramification theory and a version of Krasner’s Lemma for higher-dimensional local fields. The author introduces and studies in Section 4 the categories of special towers of fields. Section 5 explains the construction of the family \({\mathcal X}(K_ {\bullet})\) of local fields of characteristic \(p\), where \(K_ {\bullet} \in {\mathcal B}^ {fa}(N)\). The author applies Krasner’s Lemma in the next section to establish the properties of the correspondence \(K_{\bullet} \to {\mathcal K}\in {\mathcal X}(K_ {\bullet})\) and uses these properties to define the analogue \({\mathcal X}_ {K_{\bullet}}\), \(K_{\bullet}\in {\mathcal B}^ {fa}(N)\) of the field-of-norms functor in Section 7. In Section 8 it is proved that the corresponding identification of the Galois group \(\Gamma _ {\widetilde{K}}\) of the \(p\)-adic closure \(\widetilde{K}\) of the composite of all fields from the tower \(K_{\bullet}\) and \(\Gamma _{\tilde{K}}\) becomes \(P\)-continuous when being restricted to their maximal abelian \(p\)-quotients. This \(P\)-continuity allows to prove in the final section the mixed characteristic case of the Grothendieck conjecture for \(p>2\).

MSC:
11S15 Ramification and extension theory
11S20 Galois theory
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] V. A. Abrashkin, Galois modules of group schemes of period \? over the ring of Witt vectors, Izv. Akad. Nauk SSSR Ser. Mat. 51 (1987), no. 4, 691 – 736, 910 (Russian); English transl., Math. USSR-Izv. 31 (1988), no. 1, 1 – 46.
[2] Victor A. Abrashkin, The field of norms functor and the Brückner-Vostokov formula, Math. Ann. 308 (1997), no. 1, 5 – 19. · Zbl 0895.11049 · doi:10.1007/s002080050060 · doi.org
[3] V. A. Abrashkin, Explicit formulas for the Hilbert symbol of a formal group over Witt vectors, Izv. Ross. Akad. Nauk Ser. Mat. 61 (1997), no. 3, 3 – 56 (Russian, with Russian summary); English transl., Izv. Math. 61 (1997), no. 3, 463 – 515. · Zbl 0889.11041 · doi:10.1070/im1997v061n03ABEH000122 · doi.org
[4] Victor A. Abrashkin, On a local analogue of the Grothendieck conjecture, Internat. J. Math. 11 (2000), no. 2, 133 – 175. · Zbl 1073.12501 · doi:10.1142/S0129167X0000009X · doi.org
[5] Victor Abrashkin, Ramification theory for higher dimensional local fields, Algebraic number theory and algebraic geometry, Contemp. Math., vol. 300, Amer. Math. Soc., Providence, RI, 2002, pp. 1 – 16. · Zbl 1155.11355 · doi:10.1090/conm/300/05140 · doi.org
[6] V. A. Abrashkin, An analogue of Grothendieck’s conjecture for two-dimensional local fields of finite characteristic, Tr. Mat. Inst. Steklova 241 (2003), no. Teor. Chisel, Algebra i Algebr. Geom., 8 – 42 (Russian, with Russian summary); English transl., Proc. Steklov Inst. Math. 2(241) (2003), 2 – 34.
[7] V.Abrashkin, Report on the ramification filtration of the Galois group of a local field, Proceedings of the Research Conference on “Number Theory and Arithmetical Geometry: Arithmetical applications of Modular Forms” (San Feliu de Guixols, Spain, 24-29 October, 1997), Inst. fur Exp. Math. Universitat Essen, 1998, p. 47-53.
[8] F. Andreatta, Generalized ring of norms and generalized \( (\varphi,\Gamma )\)-modules, Ann. Sci. École Norm. Sup. (4) 39 (2006), no. 4, 599-647. · Zbl 1123.13007
[9] Denis Benois, On Iwasawa theory of crystalline representations, Duke Math. J. 104 (2000), no. 2, 211 – 267. · Zbl 0996.11072 · doi:10.1215/S0012-7094-00-10422-X · doi.org
[10] Spencer Bloch and Kazuya Kato, \?-functions and Tamagawa numbers of motives, The Grothendieck Festschrift, Vol. I, Progr. Math., vol. 86, Birkhäuser Boston, Boston, MA, 1990, pp. 333 – 400. · Zbl 0768.14001
[11] J. Coates and R. Greenberg, Kummer theory for abelian varieties over local fields, Invent. Math. 124 (1996), no. 1-3, 129 – 174. · Zbl 0858.11032 · doi:10.1007/s002220050048 · doi.org
[12] P. Deligne, Les corps locaux de caractéristique \?, limites de corps locaux de caractéristique 0, Representations of reductive groups over a local field, Travaux en Cours, Hermann, Paris, 1984, pp. 119 – 157 (French). · Zbl 0578.12014
[13] Helmut P. Epp, Eliminating wild ramification, Invent. Math. 19 (1973), 235 – 249. · Zbl 0254.13008 · doi:10.1007/BF01390208 · doi.org
[14] Jean-Marc Fontaine, Sur certains types de représentations \?-adiques du groupe de Galois d’un corps local; construction d’un anneau de Barsotti-Tate, Ann. of Math. (2) 115 (1982), no. 3, 529 – 577 (French). · Zbl 0544.14016 · doi:10.2307/2007012 · doi.org
[15] Takako Fukaya, The theory of Coleman power series for \?\(_{2}\), J. Algebraic Geom. 12 (2003), no. 1, 1 – 80. · Zbl 1053.11088
[16] Jean-Marc Fontaine and Jean-Pierre Wintenberger, Le ”corps des normes” de certaines extensions algébriques de corps locaux, C. R. Acad. Sci. Paris Sér. A-B 288 (1979), no. 6, A367 – A370 (French, with English summary). · Zbl 0475.12020
[17] Jean-Marc Fontaine and Jean-Pierre Wintenberger, Extensions algébrique et corps des normes des extensions APF des corps locaux, C. R. Acad. Sci. Paris Sér. A-B 288 (1979), no. 8, A441 – A444 (French, with English summary). · Zbl 0403.12018
[18] Laurent Herr, Sur la cohomologie galoisienne des corps \?-adiques, Bull. Soc. Math. France 126 (1998), no. 4, 563 – 600 (French, with English and French summaries). · Zbl 0967.11050
[19] Osamu Hyodo, On the Hodge-Tate decomposition in the imperfect residue field case, J. Reine Angew. Math. 365 (1986), 97 – 113. · Zbl 0571.14004 · doi:10.1515/crll.1986.365.97 · doi.org
[20] Kazuya Kato, The explicit reciprocity law and the cohomology of Fontaine-Messing, Bull. Soc. Math. France 119 (1991), no. 4, 397 – 441 (English, with French summary). · Zbl 0752.14015
[21] François Laubie, Abbas Movahhedi, and Alain Salinier, Systèmes dynamiques non archimédiens et corps des normes, Compositio Math. 132 (2002), no. 1, 57 – 98 (French, with English summary). · Zbl 1101.14057 · doi:10.1023/A:1016009331800 · doi.org
[22] Shinichi Mochizuki, A version of the Grothendieck conjecture for \?-adic local fields, Internat. J. Math. 8 (1997), no. 4, 499 – 506. · Zbl 0894.11046 · doi:10.1142/S0129167X97000251 · doi.org
[23] T. Scholl, Higher fields of norms and \( (\varphi,\Gamma)\)-modules, Doc. Math. 2006, Extra vol., 685-709 (electronic). · Zbl 1186.11070
[24] S. V. Vostokov, Explicit construction of the theory of class fields of a multidimensional local field, Izv. Akad. Nauk SSSR Ser. Mat. 49 (1985), no. 2, 283 – 308, 461 (Russian).
[25] I. B. Zhukov and M. V. Koroteev, Elimination of wild ramification, Algebra i Analiz 11 (1999), no. 6, 153 – 177 (Russian); English transl., St. Petersburg Math. J. 11 (2000), no. 6, 1063 – 1083. · Zbl 0989.11065
[26] Igor Zhukov, Higher dimensional local fields, Invitation to higher local fields (Münster, 1999) Geom. Topol. Monogr., vol. 3, Geom. Topol. Publ., Coventry, 2000, pp. 5 – 18. · Zbl 1008.11057 · doi:10.2140/gtm.2000.3.5 · doi.org
[27] I. B. Zhukov, On ramification theory in the case of an imperfect residue field, Mat. Sb. 194 (2003), no. 12, 3 – 30 (Russian, with Russian summary); English transl., Sb. Math. 194 (2003), no. 11-12, 1747 – 1774. · Zbl 1063.11046 · doi:10.1070/SM2003v194n12ABEH000785 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.